U.S. doctors online nowAsk doctors free
CA
A 32-year-old female asked:

Can iron pills make me tired? started 325mg 3 times a day, iron deficiency anemia. taking naps, i never take naps. headaches, dizzy, chest pain. norm?

2 doctor answers9 doctors weighed in
Dr. Hushang Haghighat
Specializes in Pediatric Hematology and Oncology
No: Iron pill dose not make you tired ,anemia it could cause tiredness ,but you should evaluated for chest pain and treated.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Iron pills: Iron pills can affect digestive system & cause nausea or upset stomach, but not the other symptoms you described, unless you are taking the iron on full stomach, as food can lower absorption of iron, hence less effectiveness for your anemia, hence one possibility is that your anemia might be causing those symptoms.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.